I was prescribed Levaquin for 7 days after being on 6 days of Keflex which failed to get rid of an irritated infection in the top of my inner ear. I just stopped the Levaquin 24 hours ago and I want to know how long the back of my right leg and knee will be in stiff pain? I have tried using pain medication, ice, elevating my leg and rest to help me deal with the pain. Since reading about the dangers of tearing a tendon are a significant side effect of Levaquin, I would like to return to try exercising (at least using an elliptical machine) however I am still worried about the side effects of the Levaquin. How long must I wait until I am able to exercise and stretch after that last dose of Levaquin?
It's best to wait until you have no pain during movement or exercise. Also, be aware that taking NSAIDs, steroidal anti-inflammatories. anxiety medicine and some other OTC & RX drugs can increase the adverse effects as well as bring on new symptoms such as neuropathy, anxiety, depression after having adverse effects from fluoroquinolone antibiotics. Not everyone is negatively affected, but it is a risk you take. Taking magnesium (not mag oxide) sometimes helps and many people need it since Levaquin (and other fluoroquinolones) deplete magnesium from your body. Also, eating a low inflammatory diet, free of processed carbs, glutens, & sugars, and avoiding toxins that are often in processed foods can help too. I know people who have ruptured tendons after 6 mos and some yrs later as they were weakened by the antibiotic permanently. My right knee swelled up after the first of 10 pills I took, 3 yrs later it still swells up periodically, my shoulder tendons still cause a great deal of pain every few months, my hands cramp if I overuse them and legs tingle all day if I overwork myself. The medical system has little to offer us in the way of treatment since most docs still won't acknowledge that the issues are from the antibiotic, even tho the FDA has issued many warnings and some countries' drug control agencies are severely limiting use after hearing testimony of victims. Also, doctors can cause a great deal of harm if they try to treat without researching how this drug damages us.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.